MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 9; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74021159
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka procedure, in which a journey ii cr fem oxinium np right size 9 was used, the patient presented a right quadriceps tendon rupture.Procedure was finished with the same device.No delay or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms per complaint details, after a tka a patient suffered a (ae#1) right quadriceps tendon rupture, which was reportedly resolved via surgical repair.No further information has been provided as of the date of this assessment; therefore, the root cause cannot be fully assessed.Based on the information provided, patient impact beyond the reported tendon rupture and subsequent surgical repair would not be anticipated as no patient injury or surgical delay was alleged.No further medical assessment is warranted at this time.Should additional information/ documentation become available, the clinical/medical task may be re-opened for further evaluation.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP RT SZ 9
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10775207
Report Number1020279-2020-06043
Device Sequence Number16425453
Product Code JWH
UDI-Device Identifier00885556531914
UDI-Public00885556531914
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021159
Device Catalogue Number74021159
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;